Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 6, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 19, 2020, 2:39 AM CDT for 23 counties in Texas. It took effect at Mar 19, 2020, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2020, 2:39 AM CDT (07:39 UTC)
- In effect from
- Mar 19, 2020, 10:00 AM CDT
- Expired
- Mar 19, 2020, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lubbock, TX
All 23 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 32 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
567 WWUS74 KLUB 190739 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 239 AM CDT Thu Mar 19 2020 TXZ021>043-191700- /O.NEW.KLUB.WI.Y.0006.200319T1500Z-200320T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, and Jayton 239 AM CDT Thu Mar 19 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...Southwesterly winds of 25 to 35 mph with gusts up to 50 mph expected. * WHERE...The South Plains, southern Texas Panhandle and much of the Rolling Plains. * WHEN...From 10 AM this morning to 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects and loft areas of blowing dust. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
774 WWUS74 KLUB 191704 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1204 PM CDT Thu Mar 19 2020 TXZ021>043-200100- /O.CON.KLUB.WI.Y.0006.000000T0000Z-200320T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, and Jayton 1204 PM CDT Thu Mar 19 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southwesterly winds of 25 to 35 mph with gusts up to 50 mph expected. * WHERE...The South Plains, southern Texas Panhandle and much of the Rolling Plains. * WHEN...From 10 AM this morning to 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects and loft areas of blowing dust. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
582 WWUS74 KLUB 200109 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 809 PM CDT Thu Mar 19 2020 TXZ021>043-200215- /O.EXP.KLUB.WI.Y.0006.000000T0000Z-200320T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, and Jayton 809 PM CDT Thu Mar 19 2020 ...WIND ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 19, 12:22 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Mar 19, 12:22 AM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1222 AM CDT Thu Mar 19 2020 .AVIATION... Terminals should see periods of rain and perhaps a risk of thunderstorms up at KCDS overnight. By sunrise Thursday morning, drier air should really clear out residual lower level moisture as winds veer southwesterly and increase. Thursday afternoon will see windy conditions and perhaps some haze (from blowing dust) though flight category reductions into MVFR are not expected. && .PREV DISCUSSION... /issued 704 PM CDT Wed Mar 18 2020/ AVIATION... Storms have increased across the area with the strongest cells capable of producing hail and gusty winds. As the dryline moves east through the area this activity should decrease late this afternoon and early this evening. Storm coverage will increase yet again later this evening as the main lift approaches the area with potentially up to two rounds of showers and thunderstorms some of which could be severe. Showers and thunderstorms will gradually come to an end early Thursday morning. Early Thursday morning winds just above the surface may increase quickly enough to lead to a period of LLWS at some of the terminals. /WCI PREV DISCUSSION... /issued 247 PM CDT Wed Mar 18 2020/ SHORT TERM... Rain showers and severe thunderstorms remain a concern this evening into tonight across much of the area. GOES-East WV shows a low just off the CA coast with a strong shortwave trough rounding the eastern edge of the low aided by a strong upper level jet. As the afternoon progresses this shortwave trough will continue to move eastward as the parent low is absorbed by an upper level low over NV. Simultaneously the subtropical moisture plume will continue to draw moisture into the Desert SW and then into our region helping dewpoints slowly climb into the low 60s. Slowly increasing dewpoints will combine with diurnal heating to create an unstable environment. This instability will be met by broad upper level divergence ahead of the shortwave to create isolate to scattered rain showers and thunderstorms. CAMS models suggest this storm development will be somewhat disorganized at the start and favoring the warm sector, but precip/storm coverage will largely ramp up later in the evening, peaking overnight. Little change overall in the convective parameters.... MUCAPE values continue to be between 1300 to 2000 J/kg with deep layer shear values near 45 knots to as high as 55 knots. Low level wind shear however remains modest at best. This combination will support the potential for large hail and severe wind gusts with storms that do develop. Tornadoes will also be possible if LLWS values can increase through the utilization of residual boundaries. As the main upper low moves eastward the associated Pacific cold front will move through the region. The cold front will provide even more lift resulting in the possibility of another round of severe storms early tomorrow morning. The severe weather threat will quickly come to an end after the passage of the cold front tomorrow morning. Strong winds are expected behind the front through the day Thursday with values near Wind Advisory levels. For now will hold off issuing a wind advisory given the weather concerns for tonight. LONG TERM... After all the busy weather Tonight and Tomorrow, things will settle down for the most part through the rest of the forecast. Behind the Pacific front and strong winds tomorrow will be a colder polar front which will arrive in the early morning hours Friday. We will probably see breezy conditions immediately behind the front but wind speeds should decrease as the frontal zone deepens over the area through the day. High temperatures will drop back into the upper 40s to lower 50s on Friday and Saturday with most of the Caprock seeing a freeze Friday morning and all but the far southeastern Rolling Plains with a freeze Saturday morning. Zonal flow will then set up for the rest of the forecast with a few weak disturbances moving over the region. We will warm back into the 60s for Sunday and then temperatures will warm back into the 70s for much of next week. The warm-up on Sunday will take place ahead of the strongest shortwave that will move across the area and southeasterly surface flow develops as surface pressure falls occur ahead of the shortwave. Unfortunately the best moisture return will take place late in the day and will only give the Rolling Plains a chance of showers before the lift is east of the area Saturday night. After that, we should remain dry as a weak sloshing dryline develops allowing moisture to mix east through the day and then attempt to mix back west as the boundary layer decouples. All in all, a relatively quiet week next week weather-wise compared to how this week has gone so far... && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/26
Hazardous weather outlook, Mar 19, 2:34 AM CDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 234 AM CDT Thu Mar 19 2020 TXZ021>044-200745- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 234 AM CDT Thu Mar 19 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong westerly winds, sustained at 25 to 40 mph, are likely for much of the South Plains region on Thursday. These winds may also loft areas of blowing dust. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:12 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hale, Swisher | 25 min |
| Mar 18, 8:13 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Motley | 21 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.